Characteristic ideals and Selmer groups

Andrea Bandini, Francesc Bars*, Ignazio Longhi

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


Let A be an abelian variety defined over a global field F of positive characteristic p and let F/F be a ZpN-extension, unramified outside a finite set of places of F. Assuming that all ramified places are totally ramified, we define a pro-characteristic ideal associated to the Pontrjagin dual of the p-primary Selmer group of A. To do this we first show the relation between the characteristic ideals of duals of Selmer groups for a Zpd-extension Fd/F and for any Zpd-1-extension contained in Fd, and then use a limit process. Finally, we give an application to an Iwasawa Main Conjecture for the non-noetherian commutative Iwasawa algebra Zp[[Gal(F/F)]] in the case A is a constant abelian variety.

Original languageEnglish
Pages (from-to)530-546
Number of pages17
JournalJournal of Number Theory
Publication statusPublished - 1 Dec 2015


  • Characteristic ideals
  • Iwasawa theory
  • Selmer groups


Dive into the research topics of 'Characteristic ideals and Selmer groups'. Together they form a unique fingerprint.

Cite this